What happens if you overdose on morphine?

Answer

According to MedlinePlus, symptoms of a morphine overdose include pinpoint-sized pupils, low blood pressure and a weak pulse. Gastrointestinal symptoms may include constipation, intestinal spasms, nausea and vomiting. A morphine overdose may also provoke respiratory symptoms including difficult, shallow or slow breathing. In addition, bluish fingernails and lips may indicate a lack of oxygen. An overdose of morphine may also cause coma, seizures or cessation of breathing.

Morphine is a very powerful narcotic and painkiller, and an overdose can be fatal, according to Drugs.com. Death from a morphine overdose is more likely in children and those taking the medication without a prescription. MedlinePlus lists the primary poisonous ingredient as morphine sulfate. If you or someone you know has taken an overdose of morphine, you're advised to call 911 immediately. As of 2014 in the United States, dialing 800-222-1222 provides a hotline connection to a local poison control center.

If someone with a morphine overdose stops breathing, mouth-to-mouth breathing should be performed right away, according to MedlinePlus. No vomiting should be induced unless a poison control center orders it. An emergency room patient with a morphine overdose may be given activated charcoal or an antidote to reverse the effects of the morphine poisoning.

Explore this Topic
When a person overdoses on morphine, respiratory depression happens, which starves the body and the brain of much-needed oxygen and nutrients. Unless respiratory ...
Many things could happen if someone overdoses on pills. It all depends on the types of pill. It is possible that they could die. They may feel drowsy, have difficult ...
Unisom Overdose is rare but does tend to happen. With any medications used to aid in sleeping like Unisome, it's important to follow the recommended dosage exactly ...
About -  Privacy -  Careers -  Ask Blog -  Mobile -  Help -  Feedback  -  Sitemap  © 2014 Ask.com